Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 9, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Mar 18, 2008, 10:45 PM EDT for 33 counties in Kentucky. It took effect at Mar 18, 2008, 11:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 10:45 PM EDT (02:45 UTC)
- In effect from
- Mar 18, 2008, 11:00 PM EDT
- Expired
- Mar 19, 2008, 3:28 PM EDT
- In force
- 16 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 190245 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1045 PM EDT TUE MAR 18 2008 ...HIGH WINDS WILL AFFECT FAR EAST KENTUCKY OVER NIGHT... .STRONG WINDS JUST ABOVE THE SURFACE WILL INCREASE OVERNIGHT AS A POTENT JET STREAK AT 850 MB MOVES OVER THE AREA. AS A RESULT...THE WINDS WILL INCREASE OVER THE HIGHER TERRAIN OF FAR EAST KENTUCKY OVERNIGHT WITH SPEEDS OF 20 TO 35 MPH COMMON DURING THE EARLY MORNING HOURS. HIGHER WINDS GUSTS...UP TO 50 MPH...WILL BE POSSIBLE OVER THE HIGHEST TERRAIN OF FAR EAST KENTUCKY. KYZ087-088-118-120-191200- /O.NEW.KJKL.WI.Y.0009.080319T0300Z-080319T1200Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 1045 PM EDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. SOUTH WINDS WILL INCREASE OVERNIGHT WITH THE HIGHEST SPEEDS OF 20 TO 35 MPH EXPECTED ON THE RIDGETOPS NEAR THE VIRGINIA BORDER. WIND GUSTS AT THE HIGHER ELEVATIONS COULD BE AS HIGH AS 50 MPH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF
3 follow-up statements
000 WWUS73 KJKL 190745 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 345 AM EDT WED MAR 19 2008 ...HIGH WINDS WILL AFFECT EASTERN KENTUCKY TODAY... .STRONG WINDS JUST ABOVE THE SURFACE WILL INCREASE TODAY AS A POTENT LOW PRESSURE SYSTEM MOVES INTO APPALACHIAN REGION. AS A RESULT... WINDS WILL INCREASE AND BECOME QUITE GUSTY AS THE DAY PROGRESSES. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE AT TIMES. KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 191600- /O.EXB.KJKL.WI.Y.0009.080319T0800Z-080319T2000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 345 AM EDT WED MAR 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHERLY WINDS WILL BECOME BREEZY TODAY OVER EASTERN KENTUCKY... WITH GUSTS TO 45 MPH POSSIBLE AS A POTENT LOW PRESSURE SYSTEM AND COLD FRONT MAKES ITS WAY THROUGH THE SOUTHERN APPALACHIANS. THE GREATEST THREAT FOR HIGHEST WIND GUSTS WILL BE AHEAD OF THE COLD FRONT...AND IN AND NEAR STRONGER RAIN SHOWERS AND THUNDERSTORMS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ087-088-118-120-191600- /O.EXT.KJKL.WI.Y.0009.000000T0000Z-080319T2000Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 345 AM EDT WED MAR 19 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHERLY WINDS WILL BECOME BREEZY TODAY OVER EASTERN KENTUCKY... WITH GUSTS TO 45 MPH POSSIBLE AS A POTENT LOW PRESSURE SYSTEM AND COLD FRONT MAKES ITS WAY THROUGH THE SOUTHERN APPALACHIANS. HIGHER WIND GUSTS...UP TO 50 MPH WILL BE POSSIBLE AT THE HIGHER ELEVATIONS IN SOUTHEAST KENTUCKY. THE GREATEST THREAT FOR HIGHEST WIND GUSTS WILL BE AHEAD OF THE COLD FRONT...AND IN AND NEAR STRONGER RAIN SHOWERS AND THUNDERSTORMS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF/RAY
000 WWUS73 KJKL 191559 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1159 AM EDT WED MAR 19 2008 ...HIGH WINDS WILL AFFECT EASTERN KENTUCKY THIS AFTERNOON... .STRONG WINDS JUST ABOVE THE SURFACE WILL REMAIN STRONG TODAY AS A POTENT LOW PRESSURE SYSTEM MOVES INTO APPALACHIAN REGION. SOUTHWEST SURFACE WINDS HAVE SUBSIDED SOMEWHAT...HOWEVER WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE AT TIMES AS STRONGER AIR ALOFT CAN BE BROUGHT TO THE SURFACE BY STRONGER RAIN SHOWERS AND THUNDERSTORMS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192000- /O.CON.KJKL.WI.Y.0009.000000T0000Z-080319T2000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1159 AM EDT WED MAR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. STRONG WIND JUST ABOVE THE SURFACE WILL CONTINUE THIS AFTERNOON ...WITH GUSTS UP TO 45 MPH POSSIBLE. ALTHOUGH SURFACE WINDS HAVE DECREASED ACROSS MUCH OF THE AREA...THE POTENTIAL STILL EXISTS FOR STRONG WINDS TO BE BROUGHT TO THE SURFACE BY ANY RAIN SHOWER. THEREFORE...THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 4 PM THIS AFTERNOON. WIND GUSTS STRONGER THAN 45 MPH WILL BE POSSIBLE WITH THUNDERSTORMS THAT ARE FORECAST TO MOVE ACROSS THE AREA THIS AFTERNOON. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GREIF/RAY/SCHOETTMER
000 WWUS73 KJKL 191928 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 328 PM EDT WED MAR 19 2008 ...THE WIND ADVISORY IN EFFECT FOR EASTERN KENTUCKY HAS BEEN CANCELLED... .GUSTY SURFACE WINDS AHEAD OF A COLD FRONT HAVE SUBSIDED AND THE THREAT FOR NON-THUNDERSTORM WINDS HAS ENDED...HOWEVER STRONG WINDS WILL STILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS LATE THIS AFTERNOON AND INTO TONIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192030- /O.CAN.KJKL.WI.Y.0009.000000T0000Z-080319T2000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 328 PM EDT WED MAR 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. THE THREAT FOR NON-THUNDERSTORM WINDS HAS ENDED. SURFACE WINDS AHEAD OF A COLD FRONT HAVE SUBSIDED. STRONG WINDS JUST ABOVE THE SURFACE WILL CONTINUE INTO TONIGHT AND THE THREAT WILL REMAIN FOR STRONG WINDS WITH ANY THUNDERSTORM THAT IS ABLE TO DEVELOP. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. $$ SCHOETTMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 18, 7:28 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 18, 7:28 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 728 PM EDT TUE MAR 18 2008 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ CURRENT OBS SHOW QUASI-STATIONARY FRONTAL BOUNDARY LOCATED JUST SOUTH OF THE OHIO RIVER WITH A STEADY STREAM OF RAIN SHOWERS JUST NORTH OF THE CWA. THIS BOUNDARY WILL SLOWLY LIFT NORTH THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING...BEFORE STARTING TO SLIDE SOUTH AS A COLD FRONT AROUND SUNRISE ON WEDNESDAY. HAVE INCREASED POPS TO CHANCE MAINLY IN COUNTIES NORTH OF INTERSTATE 64 THROUGH THE REST OF THE AFTERNOON AND TONIGHT WITH CATEGORICAL PRECIPITATION WORKING ITS WAY INTO THE NORTHERN COUNTIES BY LATE MORNING. PRECIPITATION WILL QUICKLY OVERSPREAD THE ENTIRE CWA BY EARLY AFTERNOON AS SURFACE LOW WILL TRACK UP THE TENNESSEE VALLEY AND RIGHT OVER EAST KENTUCKY. HAVE INCREASED THUNDER CHANCES TO LIKELY AFTER 2 PM AS FORECAST SOUNDINGS SHOW DECENT SURFACE BASED INSTABILITY. WILL HAVE TO MONITOR THIS SITUATION VERY CLOSELY AS VERY STRONG H85 JET AT AROUND 50 TO 60 KNOTS HAS THE POTENTIAL TO BE MIXED DOWN TO THE SURFACE IN THE UNSTABLE ENVIRONMENT AND CERTAINLY ANY THUNDERSTORM THAT IS ABLE TO FIRE. GUSTY WINDS WILL CONTINUE TO BE A FACTOR THIS EVENING AND TOMORROW AFTERNOON AS STRONG LOW LEVEL JET PERSISTS AND SOME MIXING CONTINUES. A MORE UNSTABLE ENVIRONMENT TOMORROW COULD BRING STRONGER NON- CONVECTIVE GUSTS. HYDRO CONCERNS ARE STILL MINIMAL AS BOUNDARY HAS GENERALLY ACTED AS FORECAST TODAY AND WILL BECOME PRETTY PROGRESSIVE TOMORROW AFTERNOON AS COLD FRONT SWEEPS THROUGH RAPIDLY. LATEST QPF VALUES FROM HPC STILL SHOW AROUND 2 INCHES IN THE EXTREME NORTH WITH GENERALLY AN INCH OF RAINFALL SOUTH OF INTERSTATE 64. WILL CONTINUE TO MONITOR THE SITUATION...HOWEVER NO MAJOR FLOODING CONCERNS AT THIS TIME. DID NOT MAKE MANY CHANGES TO TEMPERATURE FORECAST AS EVERYTHING SEEMS TO BE ON TRACK AT THIS POINT. DID LOWER OVERNIGHT TEMPERATURES IN THE NORTH TO REFLECT THE INFLUENCE OF THE SHOWERS THROUGHOUT THE DAY. PRECIPITATION SHOULD DECREASE RAPIDLY AFTER 8 PM WEDNESDAY...WITH AREAS TO THE SOUTH POSSIBLY ENDING EARLIER DUE TO A DRY SLOT WORKING IN. TEMPERATURES FALL OFF TO THE MID 30S ON WEDNESDAY NIGHT ON A STIFF NORTHWEST WIND. .LONG TERM.../THURSDAY THROUGH TUESDAY/ THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR THURSDAY WITH BOTH THE GFS AND ECMWF SHOWING HIGH PRESSURE TO START BUILDING INTO THE AREA. THE NEXT SYSTEM OF INTEREST IS A SHORT WAVE MOVING INTO THE AREA FROM THE NORTHWEST ON FRIDAY NIGHT. THE GFS IS SHOWING A MUCH MORE AMPLIFIED SOLUTION AND HAS THE SHORT WAVE MOVING ACROSS THE AREA BY SATURDAY NIGHT. THE ECMWF HAS A WEAKER SHORT WAVE MOVING ACROSS THE AREA ON SATURDAY NIGHT AND THEN DEVELOPS A STRONGER SHORT WAVE ACROSS THE CENTRAL US LEAVING A FRONTAL BOUNDARY NEAR THE AREA. A STRONG UPPER TROUGH THEN FINALLY PASSES ON SUNDAY NIGHT. THESE TWO SOLUTIONS HAVE A LOT OF IMPLICATIONS BECAUSE THE SECONDARY SHORT WAVE ON THE GFS WOULD HAVE A MUCH COLDER TRAJECTORY FOR THE AIR MASS. AS SUCH...CONFIDENCE IS PRETTY LOW FOR PRECIPITATION TYPE AND TEMPERATURE FOR SATURDAY AND SUNDAY AND WILL HAVE TO WAIT TO SEE SOME RUN TO RUN CONSISTENCY BEFORE STRONGLY SUPPORTING ONE OF THE SOLUTIONS. THE FORECAST WAS REALLY A BLEND...LEANING MORE TOWARD THE GFS...BUT KEEPING THE TEMPS A BIT WARMER DUE TO THE INFLUENCE OF THE ECMWF SOLUTION. EXPECTING SOME POST FRONTAL SNOW SHOWERS ON SUNDAY NIGHT WITH LITTLE OR NO ACCUMULATION. THE GFS SOLUTION MIGHT PRODUCE A SKIFF TO A HALF INCH OF SNOW. && .AVIATION.../00Z TO 24Z/...UPDATED A QUASI STATIONARY FRONT EXTENDED FROM JUST SOUTH OF HTS...TO FGX...TO SOUTHEAST OF SDF...BACK FURTHER SOUTHWEST TO A SURFACE LOW OVER SOUTHWEST ARKANSAS. THIS FRONT WILL SHIFT TO THE NORTH THROUGH THE EVENING...LEAVING OUR AREA IN VFR CONDITIONS. SHOULD SEE SOME CS AND SC THROUGH THE NIGHT. MID LEVEL CLOUDS WILL THICKEN TOWARDS MORNING AS THE LOW MOVES NORTHEAST. SHOWERS...AND POSSIBLY A COUPLE OF THUNDERSTORMS...WILL MOVE INTO THE AREA FROM WEST TO EAST WEDNESDAY MORNING AFTER SUNRISE. WILL CARRY A CB CLOUD GROUP IN THE TAF DUE TO THE LIMITED COVERAGE OF ANY THUNDERSTORMS. CONDITIONS SHOULD DROP TO MVFR...WITH TEMPO IFR IN HEAVIER SHOWERS...FROM LATE MORNING INTO THE AFTERNOON. COULD SEE A SECOND WAVE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT ITSELF FROM MID TO LATE AFTERNOON...AND WILL CARRY VCTS IN THE TAFS FOR NOW WITH A BETTER CHANCE OF SEEING THUNDER ALONG THE FRONT. EXPECT A WSHFT TO THE NW AFTER FROPA. GUSTY WINDS CAN ALSO BE EXPECTED OVER THE NEXT 24 HOURS...WITH GUSTS BETWEEN 25 AND 35 KT...WITH 40 KT GUSTS POSSIBLE IN ANY HEAVIER SHOWERS OR STORMS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SCHOETTMER LONG TERM....JJ AVIATION...WJM
Hazardous weather outlook, Mar 18, 3:57 PM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT TUE MAR 18 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 357 PM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. WINDS MAY GUST UP TO 35 MPH TONIGHT AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT MOVES EAST ACROSS THE AREA. THERE IS A CHANCE THAT THE MORE INTENSE RAIN SHOWERS AND ANY THUNDERSTORMS COULD CONTAIN ISOLATED DAMAGING WIND GUSTS. OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS...WINDS COULD GUST TO 35 MPH ON WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY AS WELL... ESPECIALLY NORTH OF THE MOUNTAIN PARKWAY...WHERE UP TO TWO INCHES OF RAIN COULD FALL THROUGH WEDNESDAY EVENING. SNOW SHOWERS WILL BE POSSIBLE ON FRIDAY NIGHT AND SATURDAY NORTH OF INTERSTATE 64 AND IN THE HIGHER ELEVATIONS. NO ACCUMULATION IS EXPECTED. SNOW SHOWERS WILL BE POSSIBLE AGAIN ON SUNDAY NIGHT...WITH NO SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...OR HEAVY RAINFALL IN EXCESS OF ONE INCH...TO THE NATIONAL WEATHER SERVICE IN JACKSON. AR/SCHOETTMER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 1 more | 34 min |
| Mar 19, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Lee, Owsley and 2 more | 34 min |
| Mar 19, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 33 min |
| Mar 19, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Mar 19, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 3 more | 48 min |
| Mar 19, 5:08 PM EDT | Tornado Warning | JKL | Breathitt, Perry | 37 min |
| Mar 19, 5:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 47 min |
| Mar 19, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 33 min |
| Mar 19, 5:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Magoffin, Perry, Pike | 60 min |
| Mar 19, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 64 min |
| Mar 19, 5:59 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 31 min |
| Mar 19, 6:11 PM EDT | Tornado Warning | JKL | Harlan | 20 min |
| Mar 19, 7:35 PM EDT | River Flood Advisory | JKL | Rowan | 4 hr |
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.